# SDR CA150806008

- Difficulty date: May 15, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 34,497 hours
- Engine: Pwa PT6A27
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Blade
- Condition: Damaged
- Location: Compressor
- Part time: 11,468 hours
- Stage of operation: IN
- How discovered: B
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED MAINTENANCE AFTER HAVING A FOD INCIDENT ON THE OTHER ENGINE, IT WAS DECIDED TO REMOVE THE PROTECTIVE SCREEN AND INSPECT THE COMPRESSOR FOR FOD DAMAGE. THE FIRST STAGE COMPRESSOR BLADES WERE FOUND WITH HEAVY IMPACT DAMAGE. THE SECOND AND THE THIRD STAGE BLADES WERE FOUND WITH VERY MINOR FOD NICKS. THERE WAS NO OTHER NOTICEABLE FOD FOUND ON THE REST OF THE COMPRESSOR, THE GAS GENERATOR CASE APEX ENTRIES AND DIFFUSER TUBES. IT APPEARS THAT AN OBJECT WAS INGESTED BY THE COMPRESSOR DAMAGING THE FIRST STAGE BLADES, AND SUBSEQUENTLY LEAVING THE INLET AREA THROUGH THE INLET CASE.  THERE WAS NO FOREIGN OBJECT RECOVERED FROM THE ENGINE DURING INVESTIGATION BY THE ENGINE SHOP. THIS AIRCRAFT HAD A PREVIOUS FOD INCIDENT ON THE OTHER ENGINE A MONTH EARLIER (SEE SDR 20150806007). AFTER A DUAL FOD ON THE SAME AIRCRAFT, MAINTENANCE DID A THOROUGH INVESTIGATION AND FOUND THE AIRCRAFT HAD WING/NACELLE HEAVY METAL WORK COMPLETED TWO YEARS PREVIOUS FOR A WING LIFE EXTENSION PROGRAM BY ANOTHER AMO. SURMISING LEFT OVER FOD FROM THE REPAIR PROCESS, MAINTENANCE FOUND A 1/4-1/2" BULB/STEM PIECE OF CHERRY MAX FASTENERS STUCK IN BEHIND A COWL CHAFE STRIP.IT IS THOUGHT THAT PIECES OF THIS TYPE LET LOOSE SOMETIME IN THE TWO YEARS AND ENTERED THE INLET AREA AND CREATED THE DAMAGE. THE COMPRESSOR AREA HAD NOT BEEN INSPECTED FOR A WHILE SO ACTUAL DATE OF INCIDENT IS NOT AVAILABLE.  A MORE ROBUST FOD PREVENTION PROGRAM WAS INSTILLED. DURING MAINTENANCE, ESPECIALLY OF ENGINES, COWLING ARE WRAPPED IN BLANKETS AND A COMPLETE BLOWDOWN WITH AIR OF THE WHOLE ENGINE AND NACELLE AREA IS COMPLETED, EVEN WHEN THE MAINTENANCE IS NOT A SCHEDULED INSPECTION. THE COMPRESSOR INLET(AND SCREEN) AREA AND FIRST STAGE BLADES ARE INSPECTED MORE THOROUGHLY AND MORE OFTEN THAN PREVIOUS.
